MAUDE Adverse Event Report: BIOMET MICROFIXATION TITANIUM PECTUS ELONGATED STAB; PLATE, FIXATION, BONE

BIOMET MICROFIXATION TITANIUM PECTUS ELONGATED STAB; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Patient identified - first initial: unknown; second initial: (b)(6).Concomitant medical product - zimmer biomet titanium pectus bar catalog #: pt-2871 lot #: 885130.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00265.
 
Event or Problem Description
It was reported that a revision is planned due to the lower bar flipping.The bar was noted to be flipped anteriorly 45 days post op due to poor design.The surgeon was afraid to make any changes to the bar during the surgery, based on our instructions to avoid doing anything that may compromise the strength of the bar.The revision is scheduled for (b)(6) 2019.Attempts have been made and no further information has been provided.
 
Event or Problem Description
Distributor michael mckelvey, reported a revision is planned due to the "lower bar flipping".
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was confirmed by review of evidence suggesting the revision was performed.The pectus bar and stabilizer were returned for investigation.It was reported that 45 days post-operation the pectus bar flipped anteriorly.The distributor is requesting a new bar with a bit more bend in the tails thus resulting in a tighter fit which would better accommodate the patient.No photos, scans, x-rays, or physicians reports were provided.Because a revision surgery occurred, the complaint is confirmed.Functional testing was done by inserting the pectus bar into the stabilizer and applying force to attempt to loosen and flip the bar.The bar could not be forced through the stabilizer groove and flipped.Dhr was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00265-1.

Brand Name
TITANIUM PECTUS ELONGATED STAB
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8583794
Report Number0001032347-2019-00269
Device Sequence Number14033267
Product Code HRS
UDI-Device Identifier00841036124120
UDI-Public00841036124120
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K061384
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-3802
Device Lot Number958930
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/06/2019
Supplement Date Received by Manufacturer07/17/2019
Initial Report FDA Received Date05/06/2019
Supplement Report FDA Received Date07/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;